MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number CNA23
Medical Device Problem Codes Gradient Increase (1270); Incomplete Coaptation (2507); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Aortic Regurgitation (1716); Aortic Valve Stenosis (1717); No Information (3190)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2017 a crown prt aortic heart valve size 23mm was implanted.After the procedure (on the second day) an echo displayed abnormal findings where the physician noted that the tip of one of the leaflets was not functioning as expected.On (b)(6) 2017 re-operation was performed and the crown valve was explanted.The physician noted that the valve appeared to be functioning as bi-cuspid as one leaflet was not opening and appeared damaged.
 
Event or Problem Description
Prior to device explant the tee showed high gradient and stenosis of the valve.An edwards magna size 23 was implanted after the crown device was explanted.The echo showed the bioprosthesis in the right position and function with max.Gradient 24mmhg, no leak.
 
Additional Manufacturer Narrative
The returned valve prosthesis was received in general good conditions.Visual inspection showed all three leaflets appeared to be equally pliable but stiffened, which is consistent with valves that have been returned and decontaminated.Visibly, all three leaflets appear to be sewn into place at all three posts and at the base of the covered stent.The sewing ring is noticeably deformed.The function test video was reviewed to qualitatively evaluate the valve in 4 phases: closed, opening, open and closing.Video showed synchronous opening and closing with smooth continuous motion and no leaflet fluttering.Meets all function test criteria observable on video for as size 23 crown prt.The external review of the echocardiogram report: on (b)(6) 2017 ¿ tee - there is a bioprosthetic valve in aortic position.The valve is opening like a bicuspid valve in that the single piece of pericardium seems to be detached from one of the prosthetic struts.There is at least moderate aortic regurgitation that seems to be central (not paravalvular).The manufacturer is continuing analysis of the returned device to determine the root cause of this event, as of investigation results received to date the probable cause is patient anatomy factors.This will be clarified through further emdr once known.
 
Additional Manufacturer Narrative
Review of the data filed in the device history record confirmed that the returned valve satisfied all material, dimensional, and performance standards required for crown prt valve cna23 - sn (b)(4) at the time of manufacture and release.The visual inspection performed on the returned prosthesis confirmed the absence of pre-existing defects.A deformed geometry of the valve was detected.The hydrodynamic testing conducted on the returned prosthesis confirmed that the device fully respects the requirements of iso 5840 except a delay on leaflet 3 during the valve opening and closing phases, reasonably correspondant to the reported event.Nevertheless no regurgitation or coaptation defects were observed also taking in consideration the not optimal valve conditions.The anatomical morphology or the suture technique can be the root cause of the induced deformation and anomalous leaflets behavior.Based on the performed analysis the reported event cannot be explained by any factor intrinsic in the involved device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key6877356
Report Number3004478276-2017-00161
Device Sequence Number13818258
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)220430
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2022
Device Model NumberCNA23
Device Catalogue NumberCNA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer09/21/2017
11/02/2017
12/21/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/18/2017
11/27/2017
12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;